Man died after 'paranoid drugs reaction' at Bestival

Related Stories

A man died after slashing his arms while suffering a paranoid reaction to what he thought was a "legal high" he took at a festival, an inquest heard.

Daniel Parks took the substance called "Magic Crystals" at Bestival on the Isle of Wight in September last year.

An inquest in Newport heard he thought the drug was a legal high when it is believed to have been class B drug 4-Methylethcathinone.

Mr Parks, 35, died in hospital after cutting his arms with a kitchen knife.

The inquest heard Mr Parks, of Tunbridge Wells, Kent, took the drugs at the music festival with his wife three days before his death, having bought them on the internet.

He became subdued but had improved two days later on 8 September.

'State of distress'

Recording a narrative verdict, coroner Caroline Sumeray said: "Daniel and his wife retired to their campervan at 21:30 BST that evening and his wife fell asleep.

"Daniel locked himself in the campervan's toilet/shower cubicle and inflicted a number of serious wounds to both lower arms with a large sharp kitchen knife.

"Daniel's wife discovered Daniel in a state of distress and summoned help."

Mr Parks was taken to St Mary's Hospital in Newport where he died on 9 September as a result of loss of blood caused by the deep cuts to his arms.

The inquest heard he had consumed legal highs on "a number of occasions" prior to his death.

He was taken to a hospital as an emergency admission in April 2012 after suffering an adverse reaction to a drug he had taken.

However Mr Parks had discharged himself before seeing a doctor.

More on This Story

Related Stories

The BBC is not responsible for the content of external Internet sites

BBC Hampshire & Isle of Wight

Weather

Southampton

Min. Night -1 °C

Features

BBC © 2014 The BBC is not responsible for the content of external sites. Read more.

This page is best viewed in an up-to-date web browser with style sheets (CSS) enabled. While you will be able to view the content of this page in your current browser, you will not be able to get the full visual experience. Please consider upgrading your browser software or enabling style sheets (CSS) if you are able to do so.